Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Suggest treatment for panic attack and generize anxiety despite taking ativan

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2769 Questions
Question
HI I am a mother of three and with my last son a suffered post potu. now I been on this med celxa for 4 years. I reel no longer depressed but now i have major pannic attack and generize anxiety. She gave me some ativan for the attack but the are not helping. I no xanax has working for me in the past, I told that to her. but non the less, she gave ativan. should I insist on xanax
Posted Mon, 3 Feb 2014 in Depression
 
 
Answered by Dr. Srikanth Reddy 59 minutes later
Brief Answer: Both are same class of drugs Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. I understand that celexa is no more working for you. Nor is the ativan. Xanax is also a benzodiazepines like ativan and both drugs if at all will help you, it will only be symtomatic. They will not heal you. If celexa is not working then you should ideally be switching to venlafaxine or mirtazapine. Also try augmenting your drug therapy with cognitive brhavioural therapy. This therapy involves. 20 min weekly sessions for 6 -8 sessions trying to change the way you think. Regarding your questions proper, yes as of now you can insist for xanax instead of ativan and there is no reason why your pwychiatrist should refuse you for the same. This may help you. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor